Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 288, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 2:29 AM CDT for 5 counties in Mississippi. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 2:29 AM CDT (07:29 UTC)
- Expired
- Apr 27, 2011, 3:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Hinds County, MS, Madison County, MS, Rankin County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:45 AM CDT | TSTM WND DMG | Clinton, MS | LARGE OAK FELL ON A HOUSE IN THE HILLCREST SUBDIVISION |
| Apr 27, 2:56 AM CDT | TSTM WND DMG | Jackson, MS | A FEW POWER LINES DOWN ALONG GALLATIN ST. |
| Apr 27, 3:00 AM CDT | TSTM WND DMG | Raymond, MS | NUMEROUS TREES DOWN IN RAYMOND ALONG WITH POWER OUTAGES IN RAYMOND...LEARNED AND UTICA |
| Apr 27, 3:10 AM CDT | TSTM WND DMG | 1 E Florence, MS | A COUPLE TREES DOWN ALONG WITH MANY LARGE LIMBS. |
| Apr 27, 3:10 AM CDT | TSTM WND DMG | Brandon, MS | AROUND 10 HOUSES WITH TREES DOWNED ON THEM. LOCATIONS INCLUDE ROBINHOOD SUBVISION...AROUND MONTEREY... RICHLAND...ALONG HIGHWAY 471 BETWEEN BRANDON AND HIGHWAY 25...PEARL AND STAR. TIME ESTIMATED |
| Apr 27, 3:10 AM CDT | TSTM WND DMG | Terry, MS | NUMEROUS TREES DOWN IN TERRY |
| Apr 27, 3:25 AM CDT | TSTM WND DMG | Jackson, MS | POWER OUTAGES NEAR DOWNTOWN JACKSON...NEAR THE I55/I20 INTERCHANGE...THE STACK...ALONG HIGHWAY 80 IN JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:33 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS54 KJAN 270729
SVRJAN
MSC021-049-089-121-149-270815-
/O.NEW.KJAN.SV.W.0288.110427T0729Z-110427T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
WESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
NORTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 315 AM CDT
* AT 229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BROWNSVILLE TO 23 MILES
SOUTHWEST OF YOKENA MOVING EAST AT 80 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWMAN...BOLTON...POCAHONTAS...REGANTON...ANNANDALE...ROCKY
SPRINGS...GLUCKSTADT...RAYMOND...UTICA...GOSHEN SPRINGS...FANNIN...
PISGAH...DRY GROVE...TERRY...MONTEREY...FLORENCE AND WHITES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3206 9107 3209 9108 3215 9100 3219 9105
3214 9105 3214 9112 3216 9111 3229 9092
3236 9075 3252 9031 3263 8974 3206 9006
3205 9072 3203 9071 3202 9075 3201 9109
3204 9108 3208 9115
TIME...MOT...LOC 0729Z 266DEG 71KT 3243 9039 3197 9123
$$
EEC1 follow-up statement
115
WWUS54 KJAN 270743
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 AM CDT WED APR 27 2011
MSC021-049-089-121-149-270815-
/O.CON.KJAN.SV.W.0288.000000T0000Z-110427T0815Z/
CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-MADISON MS-
243 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHERN MADISON...SOUTHERN WARREN...WESTERN RANKIN...HINDS AND
NORTHERN CLAIBORNE COUNTIES...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GLUCKSTADT TO 8 MILES WEST OF
ROCKY SPRINGS MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REGANTON...CLINTON...MADISON...RIDGELAND...LEARNED...RAYMOND...
UTICA...JACKSON...GOSHEN SPRINGS...PISGAH...FANNIN...FLOWOOD...DRY
GROVE...PEARL...BYRAM...RICHLAND...BRANDON...TERRY...WHITES...STAR...
MONTEREY AND FLORENCE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3206 9107 3209 9108 3215 9100 3219 9105
3214 9105 3214 9112 3216 9111 3229 9092
3236 9075 3252 9031 3263 8974 3206 9006
3205 9072 3203 9071 3202 9075 3201 9109
3204 9108 3208 9115
TIME...MOT...LOC 0743Z 265DEG 68KT 3250 9009 3205 9093
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:30 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Apr 26, 8:30 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT TUE APR 26 2011
...SIGNIFICANT SEVERE WEATHER EVENT CURRENTLY UNFOLDING...TIMEFRAME
IS FOR TONIGHT INTO WEDNESDAY...
.UPDATE...LATEST SATELLITE IMAGERY SHOWED STRONG UPPER TROUGH OVER THE
SOUTHERN PLAINS...WHICH WAS PROVIDING AN OUTBREAK OF SEVERE WEATHER FROM
THE AROUND THE ARKLATEX TO THE MIDSOUTH REGION. CURRENT FORECAST APPEARS
TO THE ON TRACK FOR SEVERE STORMS TO AFFECT THE REGION AS PREVIOUSLY
DISCUSSED. OVERNIGHT TEMPS LOOK TO BE ON TRACK. LATEST RUC AND SHORT
RANGE ENSEMBLES HAS IT AFFECTING THE REGION LATER TONIGHT./17/
./PREVIOUS DISCUSSION...355 PM CDT
.DISCUSSION...MAJOR SEVERE WEATHER OUTBREAK READY TO UNFOLD FROM THE
ARKLATEX THROUGH OUR FORECAST AREA INTO AL AND TN VALLEY TONIGHT
INTO WED. THIS EVENT WILL BE THE FOCUS OF THIS FORECAST FOR THE NEXT
24HRS THEN A SHIFT TO COOLER AND DRIER CONDITIONS INTO THE WEEKEND.
ACROSS THE AREA TODAY...THE ATMS IS QUICKLY RESPONDING AND
RECOVERING FROM THE MORNING STORM COMPLEX. BASED OFF VAPOR
IMAGERY...SEVERAL DISTURBANCES ARE NOTED IN THE MEAN UPPER TROUGH.
IT IS THESE FEATURES...ALONG WITH THE MAIN DIGGING TROUGH...THAT IS
CAUSING SFC PRESSURES TO LOWER ACROSS TX WHICH IS IN TURN ALLOWING
PRESSURES TO FALL OVER OUR REGION. FORECAST MODELS SEEM TO BEING
WELL WITH THE ABV FEATURES I MENTIONED AND SHOW THE RAPID RESPONSE
TO THE WIND FIELDS AND RECOVERY OF THE ATMS. TAKING THE VARIOUS
MODEL GUID ALONG WITH HI-RES OUTPUT...MULTIPLE ROUNDS OF STORMS
APPEAR POSSIBLE WITH THE VARIOUS EMBEDDED WAVES FROM LATE THIS
AFTERNOON...EVENING/OVERNIGHT AND THEN ON WED.
AS THE ENVIRONMENT RESPONDS TO THE INTENSE UPPER TROUGH AND EMBEDDED
WAVES...SVR WX PARAMETERS WILL INCREASE AND REACH EXTREME LEVELS.
INSTABILITY WILL NOT BE EXTREME...BUT WILL BE STRONG AND AT LEVELS
RATHER HIGH FOR THE OVERNIGHT PERIOD. AS SFC WINDS REMAIN STRONG
OVERNIGHT DUE TO LOWERING PRESSURES...THE BOUNDARY LAYER WILL REMAIN
WELL MIXED. LOOK FOR MLCAPE TO HOLD IN THE 1500-2300 J/KG RANGE WITH
7 TO 8 C/KM LAPSE RATES IN PLACE. A LOW LEVEL CAP WILL DEVELOP AS
WELL AND HELP TO LIMIT THE STORM COVERAGE...ESPECIALLY FOR THE
SOUTHERN HALF. AS FOR SHEAR PARAMETERS...EFFECTIVE SRH VALUES WILL
RAPIDLY INCREASE EARLY THIS EVENING AND INTO WED. THESE SRH VALUES
WILL APPROACH EXTREME LEVELS AND RANGE FROM 400-800 M2/S2. THIS
COMBINATION SHEAR/INSTABILITY IS VERY RARE AND CONDUCIVE FOR
SIGNIFICANT SVR STORMS. ADDITIONALLY...THE POSITION OF THE MID LEVEL
HGHTS...SFC LOW AND VALUE OF THE SFC PRESSURES HISTORICALLY SUPPORT
A SIGNIFICANT EVENT WHEN OVERLAID OVER SUFFICIENT INSTABILITY. THE
AREA WILL ALSO SEE ANOTHER DRY LINE FEATURE PUSH INTO THE REGION AND
TYPICALLY THAT LEADS TO A SUBSTANTIAL EVENT.
THE AREAS UNDER THE GREATEST RISK HAVE NOT CHANGED. LOCATIONS NORTH
OF I-20 CONTINUE TO HAVE THE GREATEST RISK WITH AREAS ALONG AND S OF
I-20 HAVING A MORE ISOLATED RISK. THE SOUTHERN HALF WILL HAVE TO
COMPETE WITH LOW/MID LEVEL CAPPING AND ALL INDICATIONS ARE THAT IT
WILL BE TOUGH TO BREAK THE CAP EVEN IN THE FACE SUCH INTENSE
FORCING. HOWEVER...IF ANYTHING CAN DEVELOP...CONDITIONS WILL BE VERY
FAVORABLE FOR HIGH END SVR STORMS. THE NORTHERN HALF WILL LIKELY
HAVE SOME CAP...BUT IT WON'T BE AS STRONG AND THE DEPTH OF MOISTURE
AND ASCENT WILL ALLOW FOR MULTIPLE ROUNDS OF STORMS. THE REPETITIVE
EXPECTATION OF STORMS WILL LIKELY LEAD TO LOCALLY HEAVY RAINS ACROSS
THE NORTH WITH 3-6 IN TOTALS POSSIBLE. SOME HIGHER AMOUNTS COULD
ALSO OCCUR. DUE TO THIS...HAVE EXPANDED THE AREA OF THE FLASH FLOOD
WATCH.
THE SEVERITY OF THIS EVENT WILL ULTIMATELY COME DOWN TO STORM MODE
(SUPERCELL VS SQUALL LINE). AT THIS TIME...IT SEEMS AS THE CWA WILL
SEE A MIXTURE OF BOTH THROUGH THIS EVENT. WITH ANY SUPERCELL
STORM...THERE WILL EXIST THE POSSIBILITY OF LONG TRACK STRONG
TORNADOES....VERY LARGE HAIL AND DMG WINDS TO 80 MPH. AS FOR ANY
LINE SEGMENT...DMG WINDS TO 80 MPH WILL BE THE PRIMARY RISK WITH
HAIL AND TORNADOES ALSO A SUBSTANTIAL RISK. EITHER WAY AND WHICH
EVER MODE OCCURS...THE RISK FOR SIGNIFICANT SVR WX IS POSSIBLE.
AS FOR TIMING...THERE IS NO SPECIFIC TIME...JUST A LARGE WINDOW OF
FAVORABLE CONDITIONS ACROSS THE N HALF FROM NOW THROUGH WED
AFTERNOON. I WOULD SAY THAT THE SE PORTION OF THE CWA WILL WAIT
UNTIL AT LEAST MID/LATE MORNING AND DURING WED AFTERNOON. I DO FEEL
CONFIDENT THAT THINGS WILL PUSH EAST AND EXIT THE AREA BY 7 PM WED.
IN ADDITION TO ALL THE SVR WX...SFC WINDS WILL INCREASE OVERNIGHT
AND BECOME QUITE GUSTY. THE STRONGEST WINDS LOOK TO OCCUR ON WED AS
THE AREA WARMS AND MIXES DOWN THE INTENSE WINDS JUST OFF THE SFC.
ADDITIONALLY...WHEN THE DRY LINE MOVES ACROSS THE W/NW
AREAS...DEEPER MIXING WILL OCCUR AND HELP TO BRING DOWN WINDS OF
40-50 MPH. FOR NOW...HAVE ISSUED A WIND ADV FOR ALL OF THE AREA.
PORTIONS OF THE W/NW MAY NEED A HIGH WIND WARNING. THIS WILL BE
LOOKED AT CLOSER IN LATER FORECASTS AND UPDATED AS NEEDED.
BEYOND 8 PM TOMORROW...CONDITIONS WILL BE QUIET WITH COOLER AND MORE
SEASONAL CONDITIONS EXPECTED. NEXT REAL CHANCE AT PRECIP LOOKS TO
WAIT UNTIL SUN OR MON. /CME/
&&
.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 24-30
HOURS AS SEVERAL ROUNDS OF SEVERE TSRA(LARGE HAIL/SEVERE
TURBULENCE/WIND SHEAR) IMPACT THE ARKLAMISS. FIRST ROUND OF STORMS
IS EXPECTED TO BEGIN OVER THE DELTA AROUND 22-24Z THIS
EVENING...WITH CONTINUED TSRA DEVELOPMENT ACROSS THE DELTA/NORTHERN
MS LATER TONIGHT. SCATTERED TO NUMEROUS SHWRS/TSTMS WILL BEGIN
IMPACTING THE REGION TOMORROW MORNING AS A FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST. VFR CONDS WILL PERSIST THIS
AFTN INTO THIS EVENING WITH A TREND TOWARD MVFR/IFR CIG 07-13Z FOR
AREAS ALONG AND EAST OF I-55. MVFR/OCSNL IFR CIG XPCTD INVOF
SHWR/TSTM ACTIVITY. IN ADDITION... SOUTHERLY SFC WINDS WILL REMAIN
GUSTY THRU THE PERIOD...WITH GUSTS TO 40KTS PSBL AFTER 03Z THIS
EVENING...ESPECIALLY OVER THE DELTA. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 86 53 74 / 49 44 12 0
MERIDIAN 73 87 54 75 / 37 56 37 0
VICKSBURG 73 83 51 75 / 54 38 3 0
HATTIESBURG 74 88 57 79 / 21 43 22 0
NATCHEZ 74 83 51 73 / 37 30 4 0
GREENVILLE 68 82 51 74 / 82 47 1 0
GREENWOOD 69 84 49 74 / 74 54 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
025>042.
WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR MSZ026>033-
036>039-042>066-072>074.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
MSZ018-019-025-034-035-040-041.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009.
WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR LAZ023>026.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
ARZ074-075.
&&
17/CME/BKHazardous weather outlook, Apr 26, 10:27 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1027 PM CDT TUE APR 26 2011 ARZ074-075-LAZ007-MSZ018-019-025-026-034-280330- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON- 1027 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT THROUGH AROUND MIDDAY WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING. THE ATMOSPHERE IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING SIGNIFICANT SEVERE WEATHER. IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL FOR SEVERAL ROUNDS OF STORMS PRODUCING VERY HEAVY RAINFALL WILL RESULT IN A RISK FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS EXPECTED TONIGHT AND WEDNESDAY. LAZ008-009-015-016-023>025-MSZ027>033-035>052-280330- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 1027 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE TONIGHT THROUGH MUCH OF WEDNESDAY...WITH THE GREATEST RISK EXPECTED WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY. THE ATMOSPHERE IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING HIGH-END SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT AND WEDNESDAY. LAZ026-MSZ053>066-072>074-280330- CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1027 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE PRIOR TO DAYBREAK WEDNESDAY...AND THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE DURING THE DAY. THIS WILL OCCCUR AS A STRONG COLD FRONT MOVES INTO THE REGION FROM THE WEST. AT THE CURRENT TIME...IT IS STILL SOMEWHAT UNCERTAIN HOW MANY...IF ANY...STORMS WILL FORM ACROSS THE AREA DUE TO THE PRESENCE OF WARM AIR ALOFT IN THE ATMOSPHERE. HOWEVER...IF STORMS DO DEVELOP...THE ATMOSPHERE WILL BE VERY SUPPORTIVE OF SIGNIFICANT SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...DAMAGING WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Apr 27, 1:41 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM HAIL 5 N CANTON 32.68N 90.03W
04/27/2011 E1.00 INCH MADISON MS LAW ENFORCEMENT
&&
GERARDLocal storm report, Apr 27, 1:51 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
151 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 1 SE YAZOO CITY 32.85N 90.40W
04/27/2011 YAZOO MS AMATEUR RADIO
NUMEROUS TREES DOWN ACROSS RIDGE ROAD...ROOF BLOWN OFF A
HOUSE ON THE SE SIDE OF YAZOO CITY
&&
GERARDLocal storm report, Apr 27, 2:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM TORNADO BLAINE 33.61N 90.52W
04/27/2011 SUNFLOWER MS EMERGENCY MNGR
STORE DESTROYED IN BLAINE...PROBABLE TORNADO BASED ON
RADAR
&&
GERARDLocal storm report, Apr 27, 2:18 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND DMG PICKENS 32.89N 89.97W
04/27/2011 HOLMES MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN NEAR HIGHWAY 51 AND HIGHWAY 17
IN PICKENS.
0145 AM TSTM WND DMG SIDON 33.41N 90.21W
04/27/2011 LEFLORE MS EMERGENCY MNGR
A TREE FELL ON TWO HOUSES AND A SECOND TREE FELL ON A
HOUSE IN SIDON.
0208 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/27/2011 GRENADA MS EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN IN THE CITY
OF GRENADA.
0213 AM HAIL YAZOO CITY 32.86N 90.41W
04/27/2011 E1.50 INCH YAZOO MS EMERGENCY MNGR
PING PONG BALL SIZED HAIL REPORTED NEAR HIGHWAY 49 AND
HIGHWAY 16
&&Local storm report, Apr 27, 2:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND DMG 4 W COLLINSTON 32.69N 91.94W
04/26/2011 MOREHOUSE LA LAW ENFORCEMENT
MOREHOUSE PARISH SO REPORTING LOTS OF TREE AND POWERLINE
DAMAGE AND POSSIBLE TORNADO TOUCHDOWN SOUTH AND SOUTHWEST
OF BASTROP
1049 PM TORNADO 7 WNW BEEKMAN 32.96N 91.99W
04/26/2011 MOREHOUSE LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN...HOUSE DAMAGED OR DESTROYED
WITH PERSON REPORTEDLY TRAPPED...ON SULPHUR SPRINGS
ROAD...LIKELY TORNADO BASED ON RADAR
1140 PM TSTM WND DMG DERMOTT 33.53N 91.44W
04/26/2011 CHICOT AR EMERGENCY MNGR
TWO TREES DOWN IN DERMOTT
1140 PM FUNNEL CLOUD DERMOTT 33.53N 91.44W
04/26/2011 CHICOT AR EMERGENCY MNGR
FUNNEL CLOUD SPOTTED
1155 PM TSTM WND DMG EUDORA 33.12N 91.26W
04/26/2011 CHICOT AR EMERGENCY MNGR
NUMEROUS TREES DOWN. MUCH OF EUDORA WITHOUT POWER.
1215 AM FLASH FLOOD DERMOTT 33.53N 91.44W
04/27/2011 CHICOT AR EMERGENCY MNGR
NUMEROUS ROADS UNDERWATER AROUND DERMOTT
1220 AM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
04/27/2011 EAST CARROLL LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN PARISH WIDE. TREE DOWN ON A
HOUSE IN LAKE PROVIDENCE. STILL GETTING REPORTS.
1252 AM TORNADO BLAINE 33.61N 90.52W
04/27/2011 SUNFLOWER MS EMERGENCY MNGR
STORE DESTROYED IN BLAINE...PROBABLE TORNADO BASED ON
RADAR
1255 AM TORNADO 2 S DODDSVILLE 33.63N 90.52W
04/27/2011 SUNFLOWER MS EMERGENCY MNGR
MOBILE HOME ROLLED OVER. POSSIBLE TORNADO BASED ON RADAR.
0110 AM TSTM WND DMG 1 SE YAZOO CITY 32.85N 90.40W
04/27/2011 YAZOO MS AMATEUR RADIO
NUMEROUS TREES DOWN ACROSS RIDGE ROAD...ROOF BLOWN OFF A
HOUSE ON THE SE SIDE OF YAZOO CITY
0138 AM TSTM WND DMG PICKENS 32.89N 89.97W
04/27/2011 HOLMES MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN NEAR HIGHWAY 51 AND HIGHWAY 17
IN PICKENS.
0141 AM HAIL 5 N CANTON 32.68N 90.03W
04/27/2011 E1.00 INCH MADISON MS LAW ENFORCEMENT
0145 AM TSTM WND DMG SIDON 33.41N 90.21W
04/27/2011 LEFLORE MS EMERGENCY MNGR
A TREE FELL ON TWO HOUSES AND A SECOND TREE FELL ON A
HOUSE IN SIDON.
0208 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/27/2011 GRENADA MS EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN IN THE CITY
OF GRENADA.
0213 AM HAIL YAZOO CITY 32.86N 90.41W
04/27/2011 E1.50 INCH YAZOO MS EMERGENCY MNGR
PING PONG BALL SIZED HAIL REPORTED NEAR HIGHWAY 49 AND
HIGHWAY 16
&&Local storm report, Apr 27, 2:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 8 SE BENTON 32.74N 90.16W
04/27/2011 YAZOO MS AMATEUR RADIO
TREES DOWN ACROSS MYRLEVILLE ROAD. ESTIMATED GUSTS 65
MPH.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:55 PM CDT | River Flood Warning | JAN | Yazoo | 47 days |
| Apr 26, 9:03 PM CDT | River Flood Warning | JAN | Clay | 37 hr |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 64 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 61 min |
| Apr 26, 11:46 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 59 min |
| Apr 26, 11:59 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 27, 12:08 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 67 min |
| Apr 27, 12:27 AM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 48 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | JAN | Warren | 116 min |
| Apr 27, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 27, 12:53 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 52 min |
| Apr 27, 12:58 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 47 min |
| Apr 27, 1:00 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Yazoo | 60 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 63 min |
| Apr 27, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more | 54 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 67 min |
| Apr 27, 1:41 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 37 min |
| Apr 27, 1:47 AM CDT | Tornado Warning | JAN | Attala, Holmes | 43 min |
| Apr 27, 1:55 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 65 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | JAN | Adams, Claiborne, Jefferson | 47 min |
| Apr 27, 2:16 AM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Webster | 29 min |
| Apr 27, 2:20 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 63 min |
| Apr 27, 2:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 54 min |
| Apr 27, 2:38 AM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 40 min |
| Apr 27, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 48 min |
| Apr 27, 2:53 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 37 min |
| Apr 27, 3:04 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 41 min |
| Apr 27, 3:05 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 55 min |
| Apr 27, 3:11 AM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 27, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Simpson | 61 min |
| Apr 27, 3:17 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 17 min |
| Apr 27, 3:19 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Oktibbeha, Winston | 41 min |
| Apr 27, 3:22 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Winston | 38 min |
| Apr 27, 3:29 AM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 27, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 45 min |
| Apr 27, 3:41 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 49 min |
| Apr 27, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 44 min |
| Apr 27, 4:03 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 27 min |
| Apr 27, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 32 min |
| Apr 27, 4:54 AM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Apr 27, 5:00 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 30 min |
| Apr 27, 5:24 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 27, 5:38 AM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Apr 27, 5:45 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 32 min |
| Apr 27, 6:33 AM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Apr 27, 7:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 42 min |
| Apr 27, 7:06 AM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 27, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 9 min |
| Apr 27, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Apr 27, 7:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Apr 27, 9:11 AM CDT | River Flood Warning | JAN | Neshoba | 71 hr |
| Apr 27, 9:25 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 60 min |
| Apr 27, 9:32 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Apr 27, 10:57 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Apr 27, 11:06 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Apr 27, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Apr 27, 12:03 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 40 min |
| Apr 27, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 39 min |
| Apr 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 54 min |
| Apr 27, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 50 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 56 min |
| Apr 27, 1:36 PM CDT | Tornado Warning | JAN | Leake, Scott | 41 min |
| Apr 27, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 53 min |
| Apr 27, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 63 min |
| Apr 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Neshoba | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 42 min |
| Apr 27, 2:04 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 56 min |
| Apr 27, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| Apr 27, 2:21 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 54 min |
| Apr 27, 2:32 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 58 min |
| Apr 27, 2:42 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds | 48 min |
| Apr 27, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 39 min |
| Apr 27, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 50 min |
| Apr 27, 3:06 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.